Sudden female facial hair : Hi, I have lots of... - Behçet's UK

Behçet's UK

4,914 members4,171 posts

Sudden female facial hair

Milliebell1 profile image

Hi,

I have lots of painful symptoms which can be put down to BD and IBD. However recently I noticed I have a dark moustache, downy hair all over my cheeks and forehead and even hairs growing out the corner of my eyes. Yes it's just cosmetic and nothing compared to ulcers and other pains i have daily etc but it's distressing to me as I have fair hair and never had facial hair. I am a 30 yr old female. I'm on Humira and just stopped budesonide after 3 months on it. Can this be linked? My Dr had never heard of it in relation to these medicines and didn't seem fussed when I mentioned it (I also suffer hair loss on my head which can be common)

Sorry if this seems so minor in comparison to all the other painful symptoms we all have but I just feel less and less like myself and now I don't even look like me with this hair and the acne like sores on my face, it is causing me intense depression. Any answers or insight much appreciated.

Thank you.

6 Replies

Hi Milliebell1,

I'm sorry you're going through this :-(

I looked on a few different sites, and it turns out budesonide has "increased hair growth, especially in the facial area" listed as a less common side effect. You can see it here if you scroll down past the first set of side effects:

mayoclinic.org/drugs-supple...

Your pharmacist/chemist might have more info for you. If you've stopped taking it, I'm guessing this side effect might go away(?)

All the best,

Joanne Z.

Hi Millie

The same thing happens to me because of the amount of prednisone I’m on. Every couple of months I use an extra sensitive hair remover and to date haven’t had any adverse reactions. (Perhaps check with a doctor first to be on the safe side)

Lesley

Hi Milliebell1

A little research on Budesonide says that a less common side effect is hair loss or thinning of the hair, and increased hair growth, especially on the face, accordingto mayo clinic, hopefully this will not stop now you are no longer taking this. I can imagine how unpleasant this must be. It is called hirsutism.

Oh wow thank you all so much. It's so strange the Dr didn't know of this! Thank you for replying I feel less alone now x

Hi Miliebel1.

Sorry to hear about another ‘add on’ to the never ending symptoms. And not minor at all. Who wants a moustache and facial hair to add to the mix?! Well me obviously!

Just to add - since taking prednisolone for over a year I too have developed a moustache of sorts and downy facial hair that a yeti would be proud of....not a good look when hair tied up! In fact, I can almost comb that back and tuck into my ponytail. I kid you not. Whenever I enquire about any manifestations as such, it appears ‘the steroids are the cause of it!’ 🙆🏼‍♀️🤷🏼‍♀️🤔

Apologies for not having a solution but thought a little moustache solidarity was much needed. I do tweezer it out - it’s hell and leaves me with a lovely, bright red top lip for a day or so!

Hoping you feel part of the BD group? That’s Bu**er of a Disease group btw.

Sue.x 💐

Some people find the Braun series of Epilators useful for facial hair removal. Read the reviews before purchasing. Prices start around £40 for the Braun 810 on Amazon.

If you do decide to buy, test on a small part of your face first & then do the rest of the hair removal in small sections over a few days, or a week, so you can gauge how your particular skin reacts.

Do the tests towards the end of the day so your skin can settle overnight.

Also do the first tests when you are not expecting to go out socially.

Avoid loose skin , e.g. on your neck, until you get used to the Epilator.

You may also like...